Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Metformin for polycystic ovarian syndrome causing fluctuating sugar levels - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions

Doctor :   hi
Doctor :  
how can i help you?
User :   I have been having issues with my blood sugar spiking and then dropping, i did have a diabetes test and came back that i did not have diabetes, i was wondering what else could cause this
Doctor :  
User :   causing me me sever fatigue is the main thing
Doctor :  
please provide your age, gender and location
User :   26 female, South XXXXXXXX
Doctor :   ok
Doctor :  
is there any family history of diabetes?
User :   no
Doctor :  
Doctor :  
how did you come to know of the spiking and dropping blood sugars?
User :   i have pcos and they put me on metformin for weight loss and such, but i started to feel extremely tired so started testing my blood sugar
Doctor :  
in your case, i will suggest you to take a special test called as 'Glucose tolerance test' to see what is exactly happening to your sugar levels
User :   thats what they did, and in that test it spiked to 186 then back down to 60 in an hour
Doctor :  
and yes metformin will cause fluctuations in sugar levels.
Doctor :  

Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor